Alert archive / New Mexico / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 5, 2017, 2:12 PM MST for Eddy County, New Mexico. It took effect at Dec 6, 2017, 2:00 PM MST. It was in force for 30 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 5, 2017, 2:12 PM MST (21:12 UTC)
- In effect from
- Dec 6, 2017, 2:00 PM MST
- Expired
- Dec 7, 2017, 8:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 6:50 AM MST | SNOW 4 | Queen, NM | |
| Dec 7, 7:18 AM MST | SNOW 2.5 | Queen, NM | |
| Dec 7, 8:00 AM MST | SNOW 3 | 12 Wnw Carlsbad, NM | PUBLIC REPORTS 3 INCHES OF SNOW NEAR CARLSBAD |
| Dec 7, 9:00 AM MST | SNOW 4 | 15 Sw Carlsbad, NM | PUBLIC REPORTS SNOW ON THE GROUND NEAR CARLSBAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS44 KMAF 052112 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 312 PM CST Tue Dec 5 2017 ...WINTER STORM WARNING IS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT FOR THE DAVIS AND APACHE MOUNTAINS... ...WINTER WEATHER ADVISORY IS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT FOR THE GUADALUPE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND, AND PORTIONS OF THE TRANS PECOS OF WEST TEXAS... .A strong and cold upper level storm system will approach the area tonight bringing the potential for wintry precipitation Wednesday and Wednesday night. TXZ074-061100- /O.UPG.KMAF.WS.A.0001.171206T1200Z-171207T1200Z/ /O.NEW.KMAF.WS.W.0001.171206T1200Z-171207T1200Z/ Davis/Apache Mountains Area- Including the city of Alpine 312 PM CST Tue Dec 5 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Plan on difficult travel conditions, including during the morning commute on Thursday. Total snow accumulations of 3 to 5 inches, with localized amounts up to 7 inches, are expected. * WHERE...Davis/Apache Mountains Area. * WHEN...From 6 AM Wednesday to 6 AM CST Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NMZ027-TXZ057-058-075-080-081-258-061100- /O.UPG.KMAF.WS.A.0001.171206T1200Z-171207T1200Z/ /O.NEW.KMAF.WW.Y.0002.171206T1200Z-171207T1200Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Pecos-Marfa Plateau- Big Bend Area-Guadalupe Mountains- Including the cities of Queen, Van Horn, Pecos, Fort Stockton, Marfa, and Pine Springs 312 PM CST Tue Dec 5 2017 /212 PM MST Tue Dec 5 2017/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Thursday. Total snow accumulations of 1 to 3 inches, with localized amounts up to 4 inches, are expected. * WHERE...Guadalupe Mountains, Marfa Plateau, Big Bend, Van Horn and the Highway 54 Corridor, and portions of the Trans Pecos of West Texas. * WHEN...From 6 AM CST /5 AM MST/ Wednesday to 6 AM CST /5 AM MST/ Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
5 follow-up statements
614 WWUS44 KMAF 060945 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Wed Dec 6 2017 ...WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR THE DAVIS MOUNTAINS ABOVE 6000 FT... ...WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE GUADALUPE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND, AND PORTIONS OF THE UPPER TRANS PECOS OF WEST TEXAS... ...A WINTER STORM WATCH IS IN EFFECT THURSDAY FOR THE GUADALUPE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, DAVIS MOUNTAINS, AND CHISOS MOUNTAINS... .A strong and cold upper level storm system will approach the area tonight bringing the potential for wintry precipitation. Initially wintry mix of rain, snow and brief freezing rain are expected before transitioning to mostly snow by this evening. A second upper air disturbance will renew the possibility of snow Thursday from the Guadalupe to the Chisos Mountains. TXZ074-062200- /O.NEW.KMAF.WS.A.0002.171207T1200Z-171208T0000Z/ /O.EXT.KMAF.WS.W.0001.171206T2100Z-171207T1200Z/ Davis/Apache Mountains Area- Including the city of Alpine 345 AM CST Wed Dec 6 2017 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Late today heavy snow and some freezing rain expected. Thursday heavy snow possible. Plan on difficult travel conditions, including during the morning commute on Thursday. Through Wednesday snow accumulations of up to 3 to 5 inches are expected. On Thursday additional snow accumulations of 2 to 3 inches are possible. * WHERE...Davis Mountains Area. * WHEN...For the Winter Storm Warning, from 3 PM this afternoon to 6 AM CST Thursday. For the Winter Storm Watch, from Thursday morning through Thursday afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. $$ NMZ027-TXZ057-080-081-258-062200- /O.NEW.KMAF.WS.A.0002.171207T1200Z-171208T0000Z/ /O.EXT.KMAF.WW.Y.0002.171206T2100Z-171207T1200Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Marfa Plateau-Big Bend Area- Guadalupe Mountains- Including the cities of Queen, Van Horn, Marfa, and Pine Springs 345 AM CST Wed Dec 6 2017 /245 AM MST Wed Dec 6 2017/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Late today snow and some freezing rain expected. Thursday heavy snow possible. Plan on slippery road conditions, including during the morning commute on Thursday. Total snow accumulations through Thursday morning of 1 to 3 inches are expected. Total snow accumulations on Thursday of 2 to 3 inches are possible. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau, Big Bend Area and Guadalupe Mountains. * WHEN...For the Winter Weather Advisory, from 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 AM MST/ Thursday. For the Winter Storm Watch, from Thursday morning through Thursday afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. $$ TXZ058-075-062200- /O.EXT.KMAF.WW.Y.0002.171206T2100Z-171207T1200Z/ Reeves County and Upper Trans Pecos-Pecos- Including the cities of Pecos and Fort Stockton 345 AM CST Wed Dec 6 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Thursday. Total snow accumulations of 1 to 2 inches are expected. * WHERE...Reeves County and Upper Trans Pecos, and Pecos County. * WHEN...From 3 PM this afternoon to 6 AM CST Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
006 WWUS44 KMAF 062050 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 250 PM CST Wed Dec 6 2017 ...WINTER STORM WARNING IS IN EFFECT TONIGHT AND THURSDAY FOR THE DAVIS MOUNTAINS ABOVE 6000 FT... ...WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND THURSDAY FOR THE GUADALUPE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND, AND PORTIONS OF THE UPPER TRANS PECOS OF WEST TEXAS... .A strong and cold upper level storm system will approach the area tonight and move over the region Thursday. This will allow wintry precipitation to continue tonight and Thursday. A mix of rain and snow this afternoon will transition to snow this evening and tonight in the Warning and Advisory areas. Temperatures will drop after precipitation turns to snow, with readings at freezing or below in all of the Warning area, an most of the Advisory area, which will allow snowfall to accumulate. Temperatures could stay at freezing, or below, in much of the higher terrain through the day Thursday. TXZ074-071130- /O.CAN.KMAF.WS.A.0002.171207T1200Z-171208T0000Z/ /O.EXT.KMAF.WS.W.0001.171206T2100Z-171208T0000Z/ Davis/Apache Mountains Area- Including the city of Alpine and Fort Davis 250 PM CST Wed Dec 6 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THURSDAY... ...WINTER STORM WATCH IS CANCELLED... * WHAT...Heavy snow expected. Travel will be very difficult to impossible, including during the morning commute on Thursday. Total snow accumulations of 4 to 6 inches, with localized amounts up to 9 inches, are expected. * WHERE...Davis/Apache Mountains Area. * WHEN...Until 6 PM CST Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NMZ027-TXZ057-080-081-258-071130- /O.CAN.KMAF.WS.A.0002.171207T1200Z-171208T0000Z/ /O.EXT.KMAF.WW.Y.0002.171206T2100Z-171208T0000Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Marfa Plateau-Big Bend Area- Guadalupe Mountains- Including the cities of Queen, Van Horn, Marfa, and Pine Springs 250 PM CST Wed Dec 6 2017 /150 PM MST Wed Dec 6 2017/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... ...WINTER STORM WATCH IS CANCELLED... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Thursday. Total snow accumulations of 1 to 3 inches, with localized amounts up to 4 inches, are expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau, Big Bend Area and Guadalupe Mountains. * WHEN...Until 6 PM CST /5 PM MST/ Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TXZ058-075-071130- /O.EXT.KMAF.WW.Y.0002.171206T2100Z-171208T0000Z/ Reeves County and Upper Trans Pecos-Pecos- Including the cities of Pecos and Fort Stockton 250 PM CST Wed Dec 6 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Thursday. Total snow accumulations of 1 to 3 inches, with localized amounts up to 4 inches, are expected. * WHERE...Reeves County and Upper Trans Pecos, and Pecos County. * WHEN...Until 6 PM CST Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
031 WWUS44 KMAF 070929 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 329 AM CST Thu Dec 7 2017 ...WINTER STORM WARNING IS IN EFFECT TODAY FROM THE GUADALUPE MOUNTAINS SOUTH TO THE CHISOS MOUNTAINS INCLUDING THE MARFA PLATEAU... ...WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR THE UPPER TRANS PECOS OF WEST TEXAS AND THE GLASS MOUNTAINS OF PECOS COUNTY... .The approach of an upper air disturbance from the northwest and the favorable position of an upper jet to the south of the Rio Grande will combine to renew and prolong conditions favorable for snow today. The atmosphere is colder and most all winter precipitation will be in the form of snow, some heavy. New snowfall amounts of 2 to 6 inches are expected in warned areas, even higher local amounts are possible in the highest elevations. NMZ027-TXZ057-080-081-258-072200- /O.UPG.KMAF.WW.Y.0002.000000T0000Z-171208T0000Z/ /O.EXA.KMAF.WS.W.0001.000000T0000Z-171208T0000Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Marfa Plateau-Big Bend Area- Guadalupe Mountains- Including the cities of Queen, Van Horn, Marfa, and Pine Springs 329 AM CST Thu Dec 7 2017 /229 AM MST Thu Dec 7 2017/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute. Additional snow accumulations of 2 to 6 inches. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Van Horn and Highway 54 Corridor, Marfa Plateau, Big Bend Area and Guadalupe Mountains. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TXZ074-072200- /O.CON.KMAF.WS.W.0001.000000T0000Z-171208T0000Z/ Davis/Apache Mountains Area- Including the city of Alpine 329 AM CST Thu Dec 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute. Additional snow accumulations of 3 to 6 inches are expected. * WHERE...Davis/Apache Mountains Area. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TXZ058-075-072200- /O.CON.KMAF.WW.Y.0002.000000T0000Z-171208T0000Z/ Reeves County and Upper Trans Pecos-Pecos- Including the cities of Pecos and Fort Stockton 329 AM CST Thu Dec 7 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute. Additional snow accumulations of 1 to 3 inches in the Glass Mountains and in the far southwest parts of Reeves County are expected. * WHERE...Southwest Reeves County and Upper Trans Pecos, and the Glass Mountain area of Pecos County. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
544 WWUS44 KMAF 072026 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 226 PM CST Thu Dec 7 2017 ...WINTER STORM WARNING IS IN EFFECT THROUGH LATE AFTERNOON FROM THE GUADALUPE MOUNTAINS SOUTH TO THE CHISOS MOUNTAINS INCLUDING THE MARFA PLATEAU... ...WINTER WEATHER ADVISORY IS IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE UPPER TRANS PECOS OF WEST TEXAS AND THE GLASS MOUNTAINS OF PECOS COUNTY... .An upper air disturbance moving over the region this afternoon will promote additional snowfall over Southwest Texas through the afternoon. Although snowfall will begin to wane from north to south, new snowfall amounts of 1 to 2 inches are expected in the warning and advisory areas. NMZ027-TXZ057-074-080-081-258-080000- /O.CON.KMAF.WS.W.0001.000000T0000Z-171208T0000Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Marfa Plateau-Big Bend Area-Guadalupe Mountains- Including the cities of Queen, Van Horn, Alpine, Marfa, and Pine Springs 226 PM CST Thu Dec 7 2017 /126 PM MST Thu Dec 7 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Snow. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of up to one inch, with localized amounts up to 2 inches, are expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TXZ058-075-080000- /O.CON.KMAF.WW.Y.0002.000000T0000Z-171208T0000Z/ Reeves County and Upper Trans Pecos-Pecos- Including the cities of Pecos and Fort Stockton 226 PM CST Thu Dec 7 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional accumulations up to 1 inch are expected. * WHERE...Reeves County and Upper Trans Pecos, and Pecos County. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Watch for icy conditions on roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
095 WWUS44 KMAF 072348 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 548 PM CST Thu Dec 7 2017 ...WINTER STORM WARNING EXTENDED UNTIL 9 PM CST/8 PM MST FROM THE GUADALUPE MOUNTAINS SOUTH TO THE CHISOS MOUNTAINS INCLUDING THE MARFA PLATEAU... ...WINTER WEATHER ADVISORY EXTENDED UNTIL 9 PM CST/8 PM MST FOR THE UPPER TRANS PECOS OF WEST TEXAS AND THE GLASS MOUNTAINS OF PECOS COUNTY... .An upper air disturbance moving over the region will result in a continuation of snowfall over Southwest Texas into the evening hours. Additional snowfall amounts of 1 inch or more is expected in the warning and advisory areas. NMZ027-TXZ057-074-080-081-258-080300- /O.EXT.KMAF.WS.W.0001.000000T0000Z-171208T0300Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Marfa Plateau-Big Bend Area-Guadalupe Mountains- Including the cities of Queen, Van Horn, Alpine, Marfa, and Pine Springs 548 PM CST Thu Dec 7 2017 /448 PM MST Thu Dec 7 2017/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Snowfall should continue into this evening before tapering off late. Additional snow accumulations of one inch or more expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 9 PM CST /8 PM MST/ this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ TXZ058-075-080300- /O.EXT.KMAF.WW.Y.0002.000000T0000Z-171208T0300Z/ Reeves County and Upper Trans Pecos-Pecos- Including the cities of Pecos and Fort Stockton 548 PM CST Thu Dec 7 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to one inch are expected. * WHERE...Reeves County and Upper Trans Pecos, and Pecos County. * WHEN...Until 9 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 5, 10:13 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 5, 10:13 AM MST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1113 AM CST Tue Dec 5 2017
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
VFR conditions are expected to prevail at all area terminals this
afternoon and most of tonight. However, precipitation will develop
late tonight, with MVFR, then IFR, ceilings affecting all terminals
by 06/12Z or so. Thereafter, a wintry mix of precipitation will
develop, but this will be addressed in later issuances.
&&
.PREV DISCUSSION... /issued 537 AM CST Tue Dec 5 2017/
A potential winter storm is heading toward west Texas and
southeast New Mexico beginning late tonight through Thursday...
Much cooler temperatures are expected today across the entire
forecast area as an upper level trough across the Mississippi
valley sends a strong cold front towards the Mexican border this
morning.
Unsettled weather will quickly follow the arrival of the colder
air, beginning as early as tonight with the approach of a strong
upper level jet and southern stream system. Disturbances within
the southern stream and the right rear quadrant of the upper jet
should provide strong lift despite minimal mid level warm advection
and should allow rapid moistening and wet bulb cooling of the
column overnight. A high probability of a mixture of snow, sleet,
rain, and freezing rain is expected to rapidly develop late tonight
across much of the region. Forecast soundings indicate that
freezing rain will be the more dominant precipitation type later
tonight across the mountains.
Forecast soundings indicate that the column will continue to cool
Wednesday and Wednesday night as strong large scale lift continues
with snow becoming more dominate, although mixed precipitation
still looks likely, especially during the day Wednesday. The mixed
precipitation will be more confined to the Big Bend Wednesday
night where warmer air aloft and at the surface will linger. At
this time it appears that the potential for the heaviest snow and
sleet accumulations will be across the Davis and Guadalupe
Mountains, Van Horn Highway 54 Corridor, Big Bend and portions of
the trans Pecos of west Texas Wednesday and Wednesday night. 4
inches of snow and sleet with locally higher amounts are possible
with up to a tenth of an inch of ice. A Winter Storm Watch has
been issued for these areas Wednesday and Wednesday night. Further
north it appears that up to 2 inches of snow and sleet with some
icing possible across the Permian Basin and southeast New Mexico
Plains Wednesday and Wednesday night.
Freezing and Frozen precipitation will linger across mainly areas
south of the Pecos River on Thursday as the upper level trough
axis slowly sinks toward that region. Additional snow and ice
accumulations are likely Thursday.
Beyond Thursday through the weekend dry with near to slightly
above normal temperatures are expected to return behind the trough
in northwest flow aloft.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 32 35 31 / 0 50 70 20
Carlsbad 46 31 35 32 / 0 60 60 20
Dryden 56 40 40 33 / 10 50 80 70
Fort Stockton 49 30 33 31 / 0 70 80 60
Guadalupe Pass 41 29 32 26 / 0 80 70 30
Hobbs 44 30 35 29 / 0 50 50 10
Marfa 52 31 34 28 / 0 60 80 60
Midland Intl Airport 48 31 35 31 / 0 60 70 30
Odessa 48 31 34 31 / 0 60 70 30
Wink 50 33 35 31 / 0 70 70 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Watch from late tonight through late Wednesday
night for Guadalupe Mountains of Eddy County.
TX...Winter Storm Watch from Wednesday morning through late Wednesday
night for Big Bend Area-Davis/Apache Mountains Area-
Guadalupe Mountains-Marfa Plateau-Pecos-Reeves County and
Upper Trans Pecos-Van Horn and Highway 54 Corridor.
&&Hazardous weather outlook, Dec 5, 1:43 PM MST, 29 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 243 PM CST Tue Dec 5 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-062045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 243 PM CST Tue Dec 5 2017 /143 PM MST Tue Dec 5 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A wintry mix of precipitation is expected to develop through late tonight, but mainly in, and to the east of, the Guadalupe, Delaware, Apache, Davis and Glass Mountains. Light ice accumulations could form on some roads around the mountains, but particularly on the Interstate 10 and Interstate 20 split in western Reeves County late tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Winter Storm Warning is in effect for the Davis and Apache Mountains Area Wednesday and Wednesday night. A mix of rain and freezing rain is expected by sunrise, followed by a changeover to rain and snow, or all snow by Wednesday afternoon. Although ice accumulations will be less than one tenth of an inch, snowfall amounts of 3-5 inches are expected through Wednesday night. A Winter Weather Advisory is in effect for the Guadalupe, Delaware, and Glass Mountains, Marfa Plateau, Van Horn/Highway 54 corridor and western portions of Pecos and Reeves Counties Wednesday and Wednesday night. A mix of rain, sleet and snow Wednesday morning will transition to rain and snow, or all snow by Wednesday afternoon. Snowfall amounts of one to three inches are expected in these areas through wednesday night. Wintry precipitation is also expected to fall over Southeast New Mexico and the Permian Basin Wednesday and Wednesday night, but it appears precipitation will mainly be rain and snow as temperatures stay just above freezing in most areas. Snowfall amounts are expected to be around one inch or less. Stay tuned to the latest forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:49 AM MST | Winter Storm Watch | MAF | Pecos | 10 hr |
| Dec 5, 2:12 PM MST | Winter Weather Advisory | MAF | Pecos | 54 hr |
Nearby
Winter Storm Warnings in New Mexico, 2017Winter Storm Warnings in Texas, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.